MAUDE Adverse Event Report: ETHICON INC. GYNEMESH PS (PROLENE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNEMESH PS (PROLENE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number GPSL
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Nerve Damage (1979); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the patient that they underwent gynecological procedure on an unknown date.Following the procedure, the mesh distorted over a number of years, and caused damage to pudendal nerve system, affecting the whole internal pelvic area, lower buttocks and upper thighs.The patient underwent surgical procedure for removal of the device.No additional information was available.

Brand Name
GYNEMESH PS (PROLENE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7231090
Report Number2210968-2018-70562
Device Sequence Number957564
Product Code OTO
UDI-Device Identifier20705031037738
UDI-Public20705031037738
Combination Product (Y/N)N
PMA/510(K) Number
K013718
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGPSL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/05/2018
Initial Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;